Call Us With No Obligation
(877) 446-9001
24 Hours/ 7 days a week

Contact an Attorney


captcha

Yes I agree to the Terms & Conditions

Recent Articles

Click here for more

Information about filing a Fentanyl patch lawsuit.

FDA calls for updated fentanyl warning labels in response to childrens’ accidental overdose deaths

The Food and Drug Administration announced that it has ordered drugmakers to issue a new, more easily visible warning label for all fentanyl products. The new fentanyl warning labels were prompted by the deaths of two children who were accidentally exposed to the pain patch.

Fentanyl is an extremely powerful form of opioid painkiller—about 80-100 times more potent than morphine. Although fentanyl can be prescribed in the form of a lollipop, a nasal spray, or a sublingual tablet, the drug is most frequently prescribed in the form of a patch that is placed on the skin. The fentanyl patch can be sold under the brand name Duragesic or in generic form (e.g., Mylan, Sandoz, Watson, Teva).

The FDA issued a warning in April 2013 about the dangers faced by children who are accidentally exposed to the pain patch. However, following the accidental deaths of two children from fentanyl overdose, the agency acted to take additional measures to warn about the risks of accidental exposure to fentanyl among young children.

The new warning labels will feature color-coded language that is designed to be seen more easily by patients. The updated warnings will also print the name and strength of the drug in long-lasting ink in order to prevent it from becoming difficult to read through wear.

Tags: